Jump to content

Change Tagrisso dosage from 80 to 40 mg?


MotorRose

Recommended Posts

I am a 70 year old woman recently  diagnosed with stage 4 lung cancer with the egfr gene mutation. I started 80 mg  Tagrisso 6 weeks ago. Although the tumor has shrunk, I suffer daily with the side effects of the Tagrisso: stomach upset, diarrhea, heartburn, weight loss( 94 lbs now),  acne, dizziness. I don’t have all these side effects at once, but each day seems to bring another one or two of these effects from Tagrisso. I was wondering if I pleaded with my oncologist to reduce the 80mg dose to 40 mg, if that would lesson the unpleasant side effects. Anyone else reduced their dosage and felt better?

Link to comment
Share on other sites

Wow, those are a lot of side effects. I would definitely report your symptoms to your oncologist and ask about dosage reduction. I take 80 mg (since March) and have no side effects, so everyone clearly is different. 

Hope you get relief soon and can gain some weight back. 

Link to comment
Share on other sites

Wow Judy M2–you are so fortunate to be free of side effects. I thought these side effects were an unfortunate result of the treatment but it’s great to know that not everyone has them and maybe reducing the dose will help me. Thanks

Link to comment
Share on other sites

I just saw that you're from New Windsor. I'm originally from Rockland County, now in San Diego. We escaped the snowy weather 6 years ago. I still have an aunt and a cousin in Grahamsville, NY. Small world! 

Hope you have a nice and safe Thanksgiving. 

Link to comment
Share on other sites

Before reducing the dose I will ask my oncologist for help with the side effects. You are currently having good results and that's the most important thing any cancer patient could have? The onc can give you medication for eating and once you gain weight and strength you can address the remaining side effects easier. Good luck!

Link to comment
Share on other sites

Thanks for your suggestions Gary. The doc did prescribe meds for nausea and vomiting which I fortunately don’t have. It’s just whenever I eat, I never know how I’ll react. It sometimes feels like a stomach bug-just hurts and then eventually goes away. I’m glad the drug is helping-just wish for a little better quality of life. I thought maybe the dosage was too much for my small frame and weight. Will speak with the onc on Friday about all this. 

Link to comment
Share on other sites

2 hours ago, Judy M2 said:

I just saw that you're from New Windsor. I'm originally from Rockland County, now in San Diego. We escaped the snowy weather 6 years ago. I still have an aunt and a cousin in Grahamsville, NY. Small world! 

Hope you have a nice and safe Thanksgiving. 

Wishing you a safe and Happy Thanksgiving as well Judy. It’s amazing that you’re able to eat and be active without the Tagrisso getting in the way of what you want to do. 
Must be so nice in San Diego -lucky you. The Hudson Valley is beautiful but as you know it does get cold! 

Link to comment
Share on other sites

Thanks. Believe me, I paid my dues (and more) earlier this year, so it's a relief to be better now. 

The Hudson Valley is beautiful but we couldn't take the winters anymore. We moved out here to be closer to my stepson. No regrets! 

Link to comment
Share on other sites

Judy, were you on a different targeted drug before Tagrisso?  I was just diagnosed 2 1/2 months ago so I’m still physically, mentally, and emotionally adjusting. When were you diagnosed?  When you said you paid your dues, it sounds like you went through some tough times. So glad you’re feeling better now🤗

Link to comment
Share on other sites

@MotorRose, I was diagnosed with Stage IIIB EGFR exon 19 adenocarcinoma in October 2019. Went through chemo and radiation, which ended in January 2020 but caused severe side effects and I landed in the ER on Valentine's Day with a perforated sigmoid colon, which required emergency surgery. (Probably due to dehydration and/or dexamethasone.) I was in the hospital for 10 days and in a rehab facility for 10 days. I was extremely weak when I went home and needed in-home care and PT. I say I paid my dues because of all the pain I endured and almost dying. Then I got shingles in June, but that was the least of it. I was finally feeling better in July. Today I am lucky enough to feel almost normal. I did go through very dark times.

You're still adjusting to your diagnosis and dealing with side effects. Once you get those under control and get a good response from the drug, hopefully you'll be able to look at your disease as a chronic health condition like diabetes. There are a number of Stage IV survivors here who have overcome recurrences over the  years, and I figure if they could do it, so can I. 

On 8/13/20 I posted a lengthy introduction under the section Introduce Yourself entitled My Story. I briefly summarized my experiences above but you can search for that if you're inclined. 

I hope you'll get relief from your symptoms. It's really important not to lose weight. Try to take whatever your oncologist can prescribe for nausea and appetite. Be sure to stay hydrated. Also mention your dizziness--Tagrisso can cause cardiac complications, which you definitely don't want. I'd think that acne could be healed with OTC preparations, but maybe the doctor has seen it in other patients and has a suggestion. 

So please let us know what your doctor has to say. Fingers crossed that you get all the answers you need. 

Link to comment
Share on other sites

I read your post and your earlier story Judy M2. I am amazed at your resilience and strength in the face of so many complications, setbacks and suffering. I am so relieved and happy that you are stable now after all that and can only hope to be as resilient and strong as you have been. 

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...